advertisement
Question
Posted by: Lee | 2010/09/20

stopping prozac

Good Evening, I am a south african living in uganda. I was prescibed 20mg of prozac while still in SA and have been taking it for about 2 years. I recently stopped taking it due to the fact that it makes me tired all day long regardless of the time of day i took it.

i feel ok - more energy definitly but the obsessive thoughts and crying spells are back and i am gaining a huge amount of weight eventhough my exercise and eating habits remain the same. this in turn depresses me even more as the prozac was treating bulima as well.

should i go back on the prozac - any advice on the tiredness or do you have suggestions for anything else i could try?

also i am suffering from joint pain - could this be caused by coming off the prozac

thank you
Lee

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Quite often, Depression is a chronic or recurrent illness, thouh some of us are lucky enough to experience a single or maybe 2 discrete episodes. It is generally recommended that after 3 separate episodes, one should consider remaining on effective antidepressant medication long-term. And your mention of "obsessive thoughts" suggests there's an element of OCD as well as simple depression, and you also mention bulimia - again a reason to consider longer-term treatment.
Now, Prozac ( Fluoxetine ) might not happen to be the best medication for your particular condition, and another of the alternatives might relieve your symptoms as well or better, without the side-effect of the tiredness you found troublesome. Similarly, the weight-gain is toublesome for SOME people on different ADs, but not necessarily on all of them for everyone - again, a different med might suit you better.
The best response would be to seek a full re-assessment from a specialist psychiatrist, to take all of this into account, and try other ADs with you to see what may suit you better ( such results are not entirely predictable ahead of time )
Joint pain isn't like to be caused by coming off the prozac as such, though if the depression has returned, depression tends to amplify any pain from whatver cause.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cybershrink | 2010/09/21

Quite often, Depression is a chronic or recurrent illness, thouh some of us are lucky enough to experience a single or maybe 2 discrete episodes. It is generally recommended that after 3 separate episodes, one should consider remaining on effective antidepressant medication long-term. And your mention of "obsessive thoughts" suggests there's an element of OCD as well as simple depression, and you also mention bulimia - again a reason to consider longer-term treatment.
Now, Prozac ( Fluoxetine ) might not happen to be the best medication for your particular condition, and another of the alternatives might relieve your symptoms as well or better, without the side-effect of the tiredness you found troublesome. Similarly, the weight-gain is toublesome for SOME people on different ADs, but not necessarily on all of them for everyone - again, a different med might suit you better.
The best response would be to seek a full re-assessment from a specialist psychiatrist, to take all of this into account, and try other ADs with you to see what may suit you better ( such results are not entirely predictable ahead of time )
Joint pain isn't like to be caused by coming off the prozac as such, though if the depression has returned, depression tends to amplify any pain from whatver cause.

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement